Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 138, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 8, 2002, 5:10 AM CDT for Scott County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2002, 5:10 AM CDT (10:10 UTC)
- Expired
- May 8, 2002, 5:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Scott County, MO
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 081010
SVRPAH
MOC201-081045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CDT WED MAY 8 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN MISSOURI
* UNTIL 545 AM CDT
* AT 506 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED 11 MILES
SOUTHWEST OF HAY-WOOD CITY...MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BENTON...MORLEY AND ORAN
DAMAGING WIND IN EXCESS OF 60 MPH IS LIKELY. TAKE SHELTER PREFERABLY
IN A STRONG BUILDING...AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3687 8970 3694 8970 3696 8972 3699 8972
3702 8975 3717 8957 3703 8939 3688 8960What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:30 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 8, 1:30 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 AM CDT WED MAY 8 2002 LATEST SURFACE ANALYSIS SHOWS ONGOING PRECIPITATION DISTORTING SURFACE FEATURES. IR SAT PICS SHOWS COLDEST TOPS CONTINUE TO ADVECT EAST. MORE CONVECTION WAS FIRING UP OVER WESTERN MO AND EASTERN KANSAS SHOULD CONTINUE EAST. ONGOING STORMS ARE ELEVATED AND WOULD EXPECT HAIL TO BE THE MAJOR THREAT. OUTFLOW OVER SOUTHERN MISSOURI WILL WORK TO REENFORCE THE REMNANTS OF BOUNDARY PLACED JUST SOUTH OF THE AREA FROM EARLYIER STORMS. THIS SHOULD SLOW THE RETURN OF THE WARM FRONT PROGGED TO TAKE PLACE TODAY. 00Z WED MODEL RUNS SUGGEST A REPEAT OF TUE AM WEATHER THIS AM AND AGAIN THURSDAY AM. MCS SHOULD BEGIN DEPARTING PAH FA LATE THIS MORNING WITH MESO HIGH KEEPING THINGS SETTLED MOST OF THE REMAINDER OF THE DAY. MODELS CONTINUE TO ADVERTISE ANOTHER MCS OVERNIGHT AS COLD FRONT FINALLY EXITS THE AREA THURSDAY. FLOODING COULD BE A PROBLEM OVERNIGHT AS FINAL MCS MAKES IT WAY ACROSS THE REGION. AN FLOOD WATCH MAY BE NECESARY OVERNIGHT...BUT WILL HOLD OFF FOR KNOW AND SEE WHAT EFFECT THIS AM PRCIP HAS ON FFG FOR SECOND PERIOD. EXCESSIVE CLOUD COVER KEPT TEMPS WELL BELOW MOS GUIDANCE YESTERDAY FROM THE LINGERING MCS. WOULD EXPECT A SIMILAR SCENARIO TODAY. .PAH...NONE. KH
In the hours before
Local storm report, May 8, 3:02 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 AM FRUITLAND MO 0.75 INCH HAIL
05/08/02 CAPE GIRARDEAU REPORTED BY LAW
ENFORCEMENT
0222 AM CAPE GIRARDEAU MO WIND DAMAGE
05/08/02 CAPE GIRARDEAU NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CAPE COUNTY EMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:38 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| May 8, 2:25 AM CDT | Flash Flood Warning | PAH | Carter | 4 hr |
| May 8, 3:28 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Wayne | 6 hr |
| May 8, 4:58 AM CDT | Flash Flood Warning | PAH | Scott | 4 hr |
| May 8, 5:09 AM CDT | Flash Flood Warning | PAH | Scott | 4 hr |
| May 8, 6:17 AM CDT | Flash Flood Warning | PAH | Carter | 118 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.